Terry's Nails? : Would anyone be able to... - British Liver Trust

British Liver Trust

23,120 members11,906 posts

Terry's Nails?

ChrisW89
ChrisW89

Would anyone be able to tell me if these look like Terry's Nail?

I haven't really treated my liver well and I'm only 29. I recently took a toxic dose of Nitrazepam (because sleep wasn't happening) then I got worried and ended up at A+E. They took bloods, but I'm not sure if they did a Liver Function - What else would they check for?

I don't know how Codiene affects the liver but I have taken ALOT more when I do to try to sleep because the doctor says it's my depression that affects sleep.

During the past ten years I have taken purposefully overdose of Paracetamol etc which have landed me in hospital I'd say 2 or 3 times. I remember they did a liver function test at one stage and they said I had a fatty liver.

I'm pretty worried now, I know the liver can repair itself but probably too damaged now. The GP doesn't know about me taking large amounts of Codiene as I don't know what to say and I'm ashamed.

Either way I think I'm going to have to just tell them and ask for an upto date LFT.

Any help or advice would be appreciated.

Thank. you.

8 Replies
oldestnewest
Hidden
Hidden

Hi

How are you today? I think you need to tell your Dr what you have taken and then ask him to lft, you will know where you are up to healthwise then

Take care. Lynne

Hidden
Hidden in reply to Hidden

Ps. I'm not sure if it's Terry's nails, sorry. Lynne

ChrisW89
ChrisW89 in reply to Hidden

Thanks Lynne, I'm going to try and see if there are any cancellations tomorrow.

Chris.

Hidden
Hidden

I hope you don't mind, but I'm going to write you a private message.

Trust6
Trust6Moderator

Hello ChrisW89

Clearly you are very worried about your health and we would strongly advise you to see a health professional, preferably your own GP, as soon as possible to discuss these problems you are having. You need not worry about being 'ashamed' about anything as your GP or practice nurse will never stand in judgment and all patients are treated with respect and confidentiality is guaranteed. Your doctor cannot give you the help you need without a full and frank discussion around your lifestyle.

This is not a medical forum and none of the members are qualified to diagnose or give specific medical advice. To avoid misinterpretation and undue concerns, your symptoms can only properly be understood by a qualified medical practitioner with full knowledge of your unique medical history and circumstances.

Please don’t be discouraged from using the forum as there are members with a great deal of understanding and knowledge of living with liver disease as a patient or carer. They will be able to give you the benefit of that experience with understanding and empathy that can only come from those with first hand involvement.

We do have a telephone helpline which is available Monday to Friday 10-3pm where you can talk to a qualified and experienced nurse. I've put a link to the details at the end of this reply.

In the meantime, if you need urgent care don't hesitate to contact NHS 111, who are able to help by pointing you in the right direction or giving appropriate support.

I hope this is of help to you.

Yours,

Volunteer Moderator

britishlivertrust.org.uk/fi...

Hidden
Hidden

I would say no they dont since your nails are pink and not the white colour characterized by terry nails. But only a doctor can tell you this for sure.

Thank you for all your replies. I will see my GP as soon as I can get in. In the mean time, I've been searching the Internet about misuse of Codiene and I can't find anywhere it says that it can cause liver issues..I know for sure, I won't be touching it again, whether it does or doesn't.

Chris.

Hidden
Hidden in reply to ChrisW89

Your right. It seems opiates are a rare cause if any to liver disease.

You may also like...